Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 3, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 3, 2021, 3:19 PM EDT for Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 3:19 PM EDT (19:19 UTC)
Expired
Jul 3, 2021, 4:00 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS82 KMFL 031919
SPSMFL

Special Weather Statement
National Weather Service Miami FL
319 PM EDT Sat Jul 3 2021
 
FLZ067-068-032000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
319 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
400 PM EDT...

* At 318 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Canal Point,
  moving southeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
  Pahokee, South Bay, Canal Point, Royal Palm Beach, North County
  Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
  Fremd Village-Padgett Island, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2668 8020 2668 8078 2687 8074 2691 8070
      2698 8069 2702 8064 2702 8063 2696 8061
      2696 8020
TIME...MOT...LOC 1918Z 292DEG 21KT 2696 8068 

$$

RF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:49 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 3, 2:49 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
249 PM EDT Sat Jul 3 2021

.SHORT TERM...

Low level southwesterly flow continues through the afternoon around
a large scale eastern US trough. A weak surface boundary resides
close to the Lake Okeechobee region and some relatively weak
convection has develop in this region with scattered showers
observed over northern Glades and the northern portions of Lake
Okeechobee. Going through the afternoon it appears the best
potential for rain/thunder will generally be around the lake closer
to this feature along with coastal portions of Palm Beach County.
The rain potential is nonzero along the Atlantic; however, the
better potential will be north of Alligator Alley. Across the west
coast, with low level southwest flow, expect mostly dry conditions
for those areas.

Tonight winds will become light and variable. With plenty of
moisture at the surface, can't rule out some patchy fog across our
fog favored locations (generally in the lower spots). Rain chances
will generally be low on Sunday across the region; however, with a
stagnant flow, the interior and perhaps the east coast (with subtle
southwest flow remaining in place) can expect the better "climo
POPs" on Independence Day (generally less than 40 percent).

Temperatures will remain very warm to hot across the region. With
the lack of convection through the short term, cold pools will not
help in most cases. Heat index values during the hottest part of
the day will climb beyond the century mark across all South
Florida.

.LONG TERM...

Monday through Tuesday Night...

As we move into Monday all eyes turn to the tropics and the
potential impacts across South Florida. Elsa will be approaching the
Florida peninsula as we end the weekend into the early next week.
Confidence has been increasing the the track guidance as global and
hurricane models are narrowing in in a track solution. However, the
intensity forecast still remains a bit uncertain. The extent of
impacts across South Florida will be highly dependent on the
intensity forecast and eventual track of Elsa.

All threats and impacts will be possible with Elsa. Heavy
rainfall and flooding rain will be possible with greatest area of
concern will be southwest/southern portions of South Florida and
additional areas that have saturated soils from the recent heavy
rainfall. Wind and storm surge threats will also be possible with
areas currently over southwest and southern portions of the
peninsula. However, these threats are highly dependent on the
intensity of Elsa which is low confidence at this time. Being on
the right side of the system in a favorable shear environment
there will be a tornado threat emerging as well. The threat will
begin with the outer rain bands and continue as the system moves
through the area through Tuesday.

With uncertainty residents and visitors to South Florida are urged
to continue reviewing their hurricane plans, while paying close
attention to forecasts and updates from the National Weather Service
in Miami throughout the upcoming holiday weekend.

Wednesday through Friday...

As Elsa departs from the region, high pressure will build as Elsa
moves northward away front the area. Southerly winds will continue
to allow moisture in the wake of Elsa. Sea breeze driven convection
each afternoon. There will be the potential for frequent lightning
strikes, heavy rainfall and gusty winds. Flooding potential will be
dependent on the rainfall received from Elsa across the area. High
temperatures will be in the upper 80s and low 90s to end the week.

&&

.AVIATION(18Z TAFS)...
VFR conditions through the cycle outside of convection. Best chances
for convection will be PBI and perhaps the Fort Lauderdale and Miami
Terminals (albeit lower south) through sunset. Cannot rule out a
short fused TEMPO, especially for PBI. Winds decrease this evening
around or just after sunset and should remain light through the end
of the period.

&&

.MARINE...
High pressure building into the region is promoting light and
variable to light and southwesterly winds respectively. Convection
has decreased today, but remains nonzero, especially across the
Atlantic waters. Beyond the holiday weekend, conditions will
gradually begin to decline as Tropical Storm Elsa nears Cuba and
eventually the straits of Florida sometime during the day Monday.
Interests are urged to follow NHC forecasts for Tropical Storm Elsa
through the Holiday weekend and into early next week.

&&

.BEACHES...
Hot conditions will continue through the holiday weekend with heat
index values climbing above 100 degrees. Rip currents will generally
increase early next week ahead of Tropical Storm Elsa along with an
increase in showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  92  78  88 /  30  30  40  80
West Kendall     76  93  77  88 /  20  30  40  80
Opa-Locka        77  92  77  89 /  30  30  40  80
Homestead        76  90  77  87 /  20  30  40  80
Fort Lauderdale  78  90  78  88 /  30  30  40  80
N Ft Lauderdale  78  89  78  88 /  30  30  40  80
Pembroke Pines   75  90  77  87 /  30  30  40  80
West Palm Beach  76  91  77  88 /  40  30  40  80
Boca Raton       77  91  78  88 /  30  30  40  80
Naples           76  91  77  91 /  10  20  10  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Sunday and Aviation/Marine...Frye
Sunday Night through Saturday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 3, 10:50 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1050 AM EDT Sat Jul 3 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1050 AM EDT Sat Jul 3 2021

...ISOLATED STRONG STORMS POSSIBLE LAKE REGION...
...MONITORING THE PROGRESS OF ELSA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered thunderstorms are possible
across South Florida this afternoon. The strongest storms could
contain gusty winds, frequent lightning, and locally heavy rainfall.

Waterspouts: Waterspouts will be possible with the stronger storms
this afternoon.

Wind: Locally strong wind gusts will be possible with thunderstorms
this afternoon, especially across the lake region and Palm Beach
County.

Temperatures: Maximum apparent temperatures will climb into the 100
to 104 range this afternoon across most of South Florida.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Elsa is forecast to move across the Caribbean Sea through the rest
of the weekend, and approach Cuba and the Florida Straits late
Sunday and Monday. Impacts from wind, surge, rainfall, and tornadoes
will be possible across portions of South Florida from around Sunday
night through mid-week. Residents and visitors are urged to monitor
updates to the forecast for Elsa, and ensure that Hurricane
preparedness plans are in place.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Jul 3, 3:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
319 PM EDT Sat Jul 3 2021

FLZ067-068-032000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
319 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
400 PM EDT...

* At 318 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Canal Point,
  moving southeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
  Pahokee, South Bay, Canal Point, Royal Palm Beach, North County
  Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
  Fremd Village-Padgett Island, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2668 8020 2668 8078 2687 8074 2691 8070
      2698 8069 2702 8064 2702 8063 2696 8061
      2696 8020
TIME...MOT...LOC 1918Z 292DEG 21KT 2696 8068

RF

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:07 PM EDTSpecial Marine WarningMFL68 min
Jul 3, 2:20 PM EDTSpecial Marine WarningMFL55 min
Jul 3, 2:49 PM EDTSpecial Marine WarningMFL56 min
Jul 3, 6:37 PM EDTSpecial Marine WarningMFL53 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.